MAUDE Adverse Event Report: MEDTRONIC, INC. WHOLEY WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC. WHOLEY WIRE; WIRE, GUIDE, CATHETER
Catalog Number WWIJ35145
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
Physician attempted to use a wholey wire guidewire during patient treatment.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.There were no issues noted when removing the device from the hoop/tray.It was reported the spring came off the wire which caused the wire to come apart in the catheter inside the patient.The spring was not released into the body as it was still in the catheter.The catheter and spring were safely removed from the patient.No patient injury reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis dimensional verification: the wholey guidewire system specimen presented an overall length of 144.8cm, and a finished diameter of.03335¿ to.03350¿.The wholey guidewire extension presented an overall length of 153.5cm and a finished diameter of.03355¿ to.03375¿.A gage bushing certified to be.0350¿ could not be passed over the length of the specimens because of the as received condition.Observation findings: the wholey guidewire system specimen presented bend damage at 127cm from the distal tip and an oversized sleeve interface gap of 0.2cm located from 99.2cm to 99.4cm.The wholey guidewire extension presented a ductile, tensile overload of extension wire at 0.6cm from the distal end.The specimen also presented bend damages at 0.7cm, 94cm and 144.5cm from the distal end.All joints appear to be correct and intact by visual examination and by non-destructive testing.Except where noted, the specimen device appeared visually and dimensionally correct.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
WHOLEY WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19358173
Report Number2182208-2024-02153
Device Sequence Number6367877
Product Code DQX
UDI-Device Identifier00763000185695
UDI-Public00763000185695
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K120863
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberWWIJ35145
Device Lot Number8731589
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer08/15/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown